Alert archive / California / Frost Advisories in 2024
Frost Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Nov 16, 2024, 2:12 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 16, 2024, 10:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2024, 2:12 AM PST (10:12 UTC)
- In effect from
- Nov 16, 2024, 10:00 PM PST
- Expired
- Nov 17, 2024, 9:00 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987 WWUS76 KSGX 161012 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 212 AM PST Sat Nov 16 2024 CAZ048-050-162200- /O.NEW.KSGX.FR.Y.0013.241117T0600Z-241117T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys- Including the cities of Santee, El Cajon, and Moreno Valley 212 AM PST Sat Nov 16 2024 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY INLAND VALLEY FROST... * WHAT...Overnight temperatures of 30 to 37 degrees will result in frost formation in wind sheltered valleys in the eastern portions of the Inland Empire and San Diego County. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...From 10 PM this evening to 9 AM PST Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CO
5 follow-up statements
792 WWUS76 KSGX 162051 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1251 PM PST Sat Nov 16 2024 CAZ043-170600- /O.NEW.KSGX.FR.Y.0014.241118T0600Z-241118T1700Z/ San Diego County Coastal Areas- Including the cities of Oceanside 1251 PM PST Sat Nov 16 2024 ...FROST ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 9 AM PST MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...San Diego County Coastal Areas. * WHEN...From 10 PM Sunday to 9 AM PST Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ048-050-170600- /O.CON.KSGX.FR.Y.0013.241117T0600Z-241117T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys- Including the cities of Santee, El Cajon, and Moreno Valley 1251 PM PST Sat Nov 16 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY INLAND VALLEY FROST... * WHAT...Overnight temperatures of 28 to 37 degrees will result in frost formation in wind sheltered valleys in portions of the Inland Empire and San Diego County. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...From 10 PM this evening to 9 AM PST Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 12
162 WWUS76 KSGX 162053 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1253 PM PST Sat Nov 16 2024 CAZ043-162200- /O.CAN.KSGX.FR.Y.0014.241118T0600Z-241118T1700Z/ San Diego County Coastal Areas- Including the cities of Oceanside 1253 PM PST Sat Nov 16 2024 ...FROST ADVISORY IS CANCELLED... This segment was transmitted in error. $$ CAZ048-050-170600- /O.CON.KSGX.FR.Y.0013.241117T0600Z-241117T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys- Including the cities of Santee, El Cajon, and Moreno Valley 1253 PM PST Sat Nov 16 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY INLAND VALLEY FROST... * WHAT...Overnight temperatures of 28 to 37 degrees will result in frost formation in wind sheltered valleys in portions of the Inland Empire and San Diego County. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...From 10 PM this evening to 9 AM PST Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 12
816 WWUS76 KSGX 170418 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 818 PM PST Sat Nov 16 2024 CAZ048-050-171400- /O.CON.KSGX.FR.Y.0013.241117T0600Z-241117T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys- Including the cities of Santee, El Cajon, and Moreno Valley 818 PM PST Sat Nov 16 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY INLAND VALLEY FROST... * WHAT...Overnight temperatures of 28 to 37 degrees will result in frost formation in wind sheltered valleys in portions of the Inland Empire and San Diego County. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. Lowest temperatures will be in and near Ramona and San Pasqual Valley in San Diego County and near Corona and Sun City in the Inland Empire. * WHEN...Until 9 AM PST Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Maxwell
253 WWUS76 KSGX 170422 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 822 PM PST Sat Nov 16 2024 CAZ048-050-171400- /O.CON.KSGX.FR.Y.0013.241117T0600Z-241117T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys- Including the cities of Santee, El Cajon, and Moreno Valley 822 PM PST Sat Nov 16 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * WHAT...Overnight temperatures of 28 to 37 degrees will result in frost formation in wind sheltered valleys in portions of the Inland Empire and San Diego County. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...Until 9 AM PST Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...Lowest temperatures will be in and near Ramona and San Pasqual Valley in San Diego County and near Corona and Sun City in the Inland Empire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Maxwell
387 WWUS76 KSGX 170959 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 159 AM PST Sun Nov 17 2024 CAZ048-050-171700- /O.CON.KSGX.FR.Y.0013.000000T0000Z-241117T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys- Including the cities of El Cajon, Santee, and Moreno Valley 159 AM PST Sun Nov 17 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Overnight temperatures of 28 to 37 degrees will result in frost formation in wind sheltered valleys in portions of the Inland Empire and San Diego County. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and San Diego County Valleys. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...Lowest temperatures will be in and near Ramona and San Pasqual Valley in San Diego County and near Corona and Sun City in the Inland Empire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 15, 9:30 PM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Nov 15, 9:30 PM PST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Fri Nov 15 2024
.SYNOPSIS...
Scattered rain and snow showers will gradually end from north
to south overnight. Breezy westerly winds will continue over the
mountains and into the deserts through early Saturday morning. Dryer
and slightly warmer weather will occur by early next week. Periods
of Santa Ana winds and further warming will occur Tuesday through
Thursday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Update...
Scattered showers were mostly over San Diego County at 930 PM as the
activity was ending over the San Bernardino County mountains. There
was a report of 1-3 inches of snowfall from this system in the Big
Bear Lake area, and snow was lightly accumulating at Palomar
Mountain and Mt. Laguna. Latest HRRR updates show the precipitation
ending in southern San Diego County by 6 AM, with only very isolated
precipitation overnight north of San Diego County. Winds have been
in check, with only isolated stations, such as the Whitewater area
in San Gorgonio Pass, over 45 MPH. The next weather threat to be
concerned about is the risk of near or slightly below freezing in
the coldest valleys Saturday night, such as Ramona, the San Pasqual
Valley or near Hemet.
Previous discussion...
Mostly cloudy conditions persist across the region. An area of
light showers persists across through San Diego county and another
band of heavier showers continues across the northern end of the
Inland Empire. Latest hi-res models show showers popping up again
near the San Diego county foothills overnight into Saturday. Some
showers may wrap around the weather system, leading to light
showers for southern areas of San Diego County, including some
inland valleys. Other areas to north will see sunshine.
Temperatures will also be much cooler Saturday and Sunday morning
for areas away from the coast. Places that will hit the freezing
mark will be up in the high desert and mountains, as well as a few
of the wind sheltered coastal valleys.
Weak troughing aloft will take over by Monday, leading to more
dry weather and below average temperatures. Latest model guidance
is trending weaker on a trough moving through the intermountain
west by Tuesday as a ridge builds across the Desert Southwest.
This aligns with current wind guidance for the middle of the week,
which shows weaker Santa Ana winds by Tuesday and Wednesday. NBM
still looked a bit too low, so enhanced winds for Tuesday. Though
the wind event details are still somewhat uncertain, a weaker
event is becoming more likely with wind gusts ranging from 25-45
MPH. These values could change, but that is the latest thinking
for now. Whatever occurs, this offshore will definitely warm
things up. Valleys in the IE and inland San Diego County have near
a low to moderate chance in seeing highs in the 80s by Thursday.
Model agreement starting to hone in on a larger trough developing
over the western Pacific by later next week. The timing and
location of this feature will determine if we stay dry or see
another round of cooler and wetter weather.
&&
.AVIATION...
160345Z...Coasts/Valleys...Areas of low clouds with bases mostly
above 3000 ft MSL but with periods of CIGs varying from 1500-2500 ft
MSL in ISOLD-SCT showers through about 13Z Sat, mostly in San Diego
County. Clouds clearing from north to south overnight into Saturday
morning, with VFR conditions continuing through Saturday evening.
Mountains/Deserts...West to northwest winds continue to calm
overnight. Local areas of higher terrain obscured this evening with
cloud bases at 3500-5000 ft MSL, generally clearing overnight from
north to south. SCT to locally BKN Cu developing over mountains
Saturday afternoon, based at about 10,000 ft MSL.
&&
.MARINE...
Northwest winds 15-25 kts gusting up to 30 kts this evening will
bring rough seas with steep waves and combined seas 7 to 10 feet.
Winds and seas will gradually diminish early Saturday through
Sunday. A Small Craft Advisory is in effect through early Saturday
morning for these conditions.
&&
.BEACHES...
Large northwest swell will bring surf of 4 to 6 feet with sets up to
8 feet through late Saturday morning, especially at San Diego County
beaches. The increase in surf and high risk of rip currents will
result in hazardous swimming conditions through Saturday. High
astronomical tides of around 7 feet again Saturday morning, coupled
with the elevated surf, could produce minor tidal overflow at
susceptible low lying beach parking lots and boardwalks. High tides
will slowly trend lower by Sunday and into early next week. See our
Beach Hazards Statement for more information.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Saturday morning for Orange
County Coastal Areas-San Diego County Coastal Areas.
Winter Weather Advisory until 10 PM PST this evening for
Riverside County Mountains-San Bernardino County Mountains.
PZ...Small Craft Advisory until 4 AM PST Saturday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo Point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...Maxwell (Update)/APR (Previous Discussion)
AVIATION/MARINE...CSPIn the hours before
Local storm report, Nov 15, 8:55 PM PST, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
855 PM PST Fri Nov 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM Snow 1 ESE Palomar Mountain 33.31N 116.86W
11/15/2024 M0.3 Inch San Diego CA Trained Spotter
&&
CSPThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:51 PM PST | Frost Advisory | SGX | San Diego | 2 min |
Nearby
Frost Advisories in California, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.